J. Aust. Math. Soc.  77 (2004), 297-304
Fixed point free actions of groups of exponent 5

Enrico Jabara
  Dipartimento di Informatica
  Universitá di Ca' Foscari
  Via Torino 155-30174 Venezia

In this paper we prove that if $V$ is a vector space over a field of positive characteristic $p \not =5$ then any regular subgroup $A$ of exponent 5 of $GL(V)$ is cyclic. As a consequence a conjecture of Gupta and Mazurov is proved to be true.
Download the article in PDF format (size 64 Kb)

TeXAdel Scientific Publishing ©  Australian MS